Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 30, 2018, 3:23 AM CST for 8 counties in Texas; 33 counties in Oklahoma. It took effect at Jan 30, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2018, 3:23 AM CST (09:23 UTC)
- In effect from
- Jan 30, 2018, 11:00 AM CST
- Expired
- Jan 30, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 41 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WWUS84 KOUN 300923 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 323 AM CST Tue Jan 30 2018 ...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS LIKELY IN PARTS OF WESTERN, NORTHERN, AND CENTRAL OKLAHOMA, AND WESTERN NORTH TEXAS ON TUESDAY AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY... .The combination of dry air, breezy to windy conditions, and warm temperatures will likely combine to create elevated to critical fire weather conditions on Tuesday and Wednesday across portions of Oklahoma and western north Texas. OKZ039-045-302200- /O.CAN.KOUN.FW.A.0004.180130T1700Z-180131T0100Z/ /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Stephens-Jefferson- 323 AM CST Tue Jan 30 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR Parts of Southwest Oklahoma... The National Weather Service in Norman has cancelled the Fire Weather Watch for today. * TIMING... Late Wednesday Morning through Early Wednesday Evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. A cold front will bring a wind shift to the north Wednesday evening. * RELATIVE HUMIDITY...Minimum 18 to 25 percent. * TEMPERATURES...Highs low to mid 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ037-038-044-TXZ083>090-302200- /O.UPG.KOUN.FW.A.0004.180130T1700Z-180131T0100Z/ /O.NEW.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/ /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- 323 AM CST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR Parts of southwest Oklahoma and western north Texas... ...FIRE WEATHER WATCH Also REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR Parts of southwest Oklahoma and western north Texas... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. * TIMING... 11 am to 7 pm Today and Wednesday. * WINDS...South to southwest 15 to 30 mph with gusts up to 35 mph today. Southwest winds 15 to 25 mph with gusts over 30 mph on Wednesday. A cold front will bring a wind shift to the north late Wednesday afternoon and evening. * RELATIVE HUMIDITY...Minimum 10 to 25 percent. * TEMPERATURES...Highs 63 to 70 this afternoon. Highs in the 70s on Wednesday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ004>006-009>011-014>018-021>024-027-033>036-302200- /O.UPG.KOUN.FW.A.0004.180130T1700Z-180131T0100Z/ /O.NEW.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-Canadian-Grady- Harmon-Greer-Kiowa-Jackson- 323 AM CST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR Northern, Western, and parts of Central Oklahoma... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. * TIMING... 11 am to 7 pm. * WINDS...South 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Minimum 10 to 25 percent. * TEMPERATURES...Highs upper 50s to upper 60s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ007-008-012-013-019-020-025-026-028-029-302200- /O.NEW.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/ Grant-Kay-Garfield-Noble-Logan-Payne-Oklahoma-Lincoln-McClain- Cleveland- 323 AM CST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR Northern and portions of Central Oklahoma... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. * TIMING...11 am to 7 pm. * WIND...South winds 20 to 30 mph with gusts up to 35 mph. * HUMIDITY...Minimum 18 to 25 percent. * TEMPERATURE...Highs mid 50s to around 60. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
815 WWUS84 KOUN 301152 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 552 AM CST Tue Jan 30 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF WESTERN, NORTHERN, AND CENTRAL OKLAHOMA, AND WESTERN NORTH TEXAS TODAY, AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY... .The combination of dry air, breezy to windy conditions, and warm temperatures will combine to create critical fire weather conditions today and Wednesday across portions of Oklahoma and western north Texas. OKZ037-038-044-TXZ083>090-302230- /O.CON.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/ /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- 552 AM CST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR BREEZY WINDS, WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA... . ..FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA... * TIMING... 11 am to 7 pm Today and Wednesday. * WINDS...South 15 to 30 mph with gusts up to 35 mph Today. Southwest winds 15 to 25 mph with gusts up to 35 mph on Wednesday. A cold front will bring a wind shift to the north late Wednesday afternoon and evening. * RELATIVE HUMIDITY...Minimum 10 to 25 percent Today and Wednesday. * TEMPERATURES...Highs 60 to 72 today. Highs 70 to 82 Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ004>029-033>036-302230- /O.CON.KOUN.FW.W.0004.180130T1700Z-180131T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Harmon-Greer-Kiowa-Jackson- 552 AM CST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AS WELL AS PARTS OF CENTRAL AND NORTHERN OKLAHOMA... * TIMING...11 am to 7 pm Today. * WIND...South winds 15 to 30 mph with gusts up to 40 mph. * HUMIDITY...Minimum 10 to 30 percent. * TEMPERATURE...Highs 55 degrees east of I-35 to 72 degrees in far northwestern Oklahoma. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ039-045-302230- /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Stephens-Jefferson- 552 AM CST Tue Jan 30 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWESTERN OKLAHOMA... * TIMING...11 am to 7 pm Wednesday. A cold front will bring a wind shift to the north late Wednesday afternoon and evening. * WINDS...Southwest 15 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum 20 to 30 percent. * TEMPERATURES...Highs 70 to 75 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ MBS
239 WWUS84 KOUN 302116 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 316 PM CST Tue Jan 30 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF WESTERN, NORTHERN, AND CENTRAL OKLAHOMA, AND WESTERN NORTH TEXAS TODAY, AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY... .The combination of dry air, breezy to windy conditions, and warm temperatures will combine to create critical fire weather conditions today and near critical conditions on Wednesday across portions of Oklahoma and western north Texas. OKZ037-038-044-TXZ083>090-310115- /O.CON.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/ /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- 316 PM CST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR BREEZY WINDS, WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA... * TIMING... 11 am to 7 pm Today and Wednesday. * WINDS...South 15 to 30 mph with gusts up to 35 mph Today. Southwest winds 15 to 25 mph with gusts up to 35 mph on Wednesday. A cold front will bring a wind shift to the north late Wednesday afternoon and evening. * RELATIVE HUMIDITY...Minimum 10 to 25 percent Today and Wednesday. * TEMPERATURES...Highs 60 to 72 today. Highs 70 to 82 Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ004>029-033>036-310100- /O.CON.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Harmon-Greer-Kiowa-Jackson- 316 PM CST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AS WELL AS PARTS OF CENTRAL AND NORTHERN OKLAHOMA... * TIMING...11 am to 7 pm Today. * WIND...South winds 15 to 30 mph with gusts up to 40 mph. * HUMIDITY...Minimum 10 to 30 percent. * TEMPERATURE...Highs 55 degrees east of I-35 to 72 degrees in far northwestern Oklahoma. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ039-045-310115- /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Stephens-Jefferson- 316 PM CST Tue Jan 30 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, VERY WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWESTERN OKLAHOMA... * TIMING...11 am to 7 pm Wednesday. A cold front will bring a wind shift to the north late Wednesday afternoon and evening. * WINDS...Southwest 15 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum 20 to 30 percent. * TEMPERATURES...Highs 70 to 75 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Kurtz
910 WWUS84 KOUN 310100 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 700 PM CST Tue Jan 30 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY... .Temperatures are cooling and relative humidity is increasing this evening bringing improving conditions for firefighting this evening, and the Red Flag Warning has been allowed to expire. However, the combination of dry air, breezy to windy conditions, and warm temperatures will develop again on Wednesday to create near critical conditions on Wednesday across portions of Oklahoma and western north Texas. OKZ037-038-044-TXZ083>090-310900- /O.EXP.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/ /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- 700 PM CST Tue Jan 30 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, WARM TEMPERATURES, AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA... ...RED FLAG WARNING EXPIRED AT 7 PM CST THIS EVENING FOR PARTS OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING... 11 am to 7 pm Wednesday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph, shifting to the north in portions of southwestern Oklahoma Wednesday afternoon. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Highs in the mid to upper 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ004>029-033>036-310200- /O.EXP.KOUN.FW.W.0004.000000T0000Z-180131T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Harmon-Greer-Kiowa-Jackson- 700 PM CST Tue Jan 30 2018 ...RED FLAG WARNING EXPIRED AT 7 PM CST THIS EVENING FOR MUCH OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... Temperatures are cooling and humidity is increasing this evening reducing the potential of rapid fire spread. However, windy conditions will persist overnight and residents should still use caution to prevent the start or spread of wildfires. $$ OKZ039-045-310900- /O.CON.KOUN.FW.A.0005.180131T1700Z-180201T0100Z/ Stephens-Jefferson- 700 PM CST Tue Jan 30 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR BREEZY WINDS, WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING...11 am to 7 pm Wednesday. A cold front will bring a wind shift to the north late Wednesday afternoon and evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 23 percent. * TEMPERATURES...Highs in the mid 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:00 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 30, 3:00 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
300 AM CST Tue Jan 30 2018
.DISCUSSION...
Focus was mainly on Fire Wx concerns over the next couple of days.
Pressure gradient will strengthen today leading to breezy/windy
conditions over at least parts of the fa. Strongest winds are
expected in western parts of the fa this afternoon. A few wind gusts
may approach 40 mph but for the most part winds are currently
expected to remain below advisory criteria. A front will move across
the area Wednesday causing winds to shift to the north and dropping
temperatures back down closer to normal for this time of year
Thursday and Friday. Southerly winds and warmer temperatures will
return Saturday before a stronger cold front moves across the region
later this weekend. The cold air behind the front could lead to
highs only reaching the 30s and 40s Sunday. Models show that there
may be a chance for precipitation Sunday as a shortwave affects the
region. If precipitation does occur, it would be light and probably
as snow/snow flurries.
Fire Weather... Elevated to Critical fire weather conditions will be
possible this afternoon across portions of the area due to low RHs
and gusty south winds. With ERC-G values approaching or around the
90th percentile so very dry vegetation along with the low RH and
gusty south winds, will issue a Red Flag Warning for NW half or so
of the fa.
On Wednesday... breezy south to southwest winds are expected ahead
of the cold front. Even warmer temperatures are also expected
tomorrow afternoon, especially in southern parts of the fa where
highs in the 70s to almost 80 degrees are possible. The warm
temperatures, dry vegetation, low RH in SW parts of the fa, and
gusty winds could combine for near critical conditions Wednesday
afternoon so will continue with a Fire Weather Watch. However, there
is some uncertainty as to how strong the winds will be when RH is
the lowest and temperatures are warm. Models show winds decreasing
near the front so if this moves faster than expected winds may not
be as high as currently forecast.
After today and Wednesday, fire weather conditions are expected to
remain low across the area into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 57 41 70 36 / 0 0 0 0
Hobart OK 64 42 70 34 / 0 0 0 0
Wichita Falls TX 65 43 76 38 / 0 0 0 0
Gage OK 69 37 64 29 / 0 0 0 0
Ponca City OK 57 37 66 33 / 0 0 0 0
Durant OK 57 41 70 44 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for OKZ004>029-033>038-044.
Fire Weather Watch from Wednesday morning through Wednesday
evening for OKZ037>039-044-045.
TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for TXZ083>090.
Fire Weather Watch from Wednesday morning through Wednesday
evening for TXZ083>090.
&&
17/25Hazardous weather outlook, Jan 29, 12:08 PM CST, 15 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1208 PM CST Mon Jan 29 2018 OKZ004>048-050>052-TXZ083>090-301815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1208 PM CST Mon Jan 29 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Near Critical to Critical fire weather conditions will be possible Tuesday afternoon across portions of western Oklahoma and western north Texas due to dry and windy conditions. Elevated to Near Critical conditions could be possible on Wednesday across portions of southwest Oklahoma and western north Texas. A fire weather watch is in effect for both Tuesday and Wednesday afternoons. .Strong Winds... Winds could gust up to 45 mph in parts of western Oklahoma and western north Texas Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.